Aa
A
A
Close
Avatar_universal
steroid shot diabetes
steroid shot diabetes  is my immediate problem right now. experiencing  erratic readings over short period of time, 384, 364, 427,461 from 9:30pm to midnight..  Took 18 units novalog after first reading.  rec 'd steroid  at 3pm.  Will these erratic readings lower and stop or what should I be doing?
Cancel
4 Answers
Page 1 of 1
Avatar_universal
Hi you have me a bit confused. Are you saying that you only get diabetic readings when you get a steroid shot?
I don't think so ..... My #'s go up also after a shot. I had one recently.
Mine doesn't go that high and that is awfully high!!! Please call the doctor that gave it to you, and you internist/family doctor.  More info.  would help.
Don't forget to call, I hope it has come down  now.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
141598_tn?1355675363
"steroid shot diabetes"
This statement makes no sense. Are you confusing your insulin with steroids? If not, what is the name and type of the steroid you are using - anabolic, corticosteroid or what? What is the reason for steroids? Are you taking oral tablets or injecting? Please fill in the blanks so we can further assist you.

"Took 18 units novalog after first reading"
Did your doctor set your dosage regimen? I say this because 18 units for 384 mg/dl seems high.
Comment
Cancel
141598_tn?1355675363
Comment
Comment
Submit Comment
144586_tn?1284669764
I am concerned about your use of Nolalog, a fast-acting insulin. In general, this version is not prescribed unless the patient is involved closely with regular sessions with their diabetes care provider.

As waverider stated, 18 units for 384 mg/dl seems high. It is possible the Novalog was subjected to heat and became degraded. It will still work, but you can't be sure that the doseage is correct. Always follow instructions and keep it refrigerated. You have to be very careful when administering Novalog, and I would never administer it just before going to sleep. If you administer Novalog to reduce such a higg level, you have to resolve to stay awake and take your glucose levels once an hour for at least the next two hours,

There are lots of "missing pieces" to your story, including the reason for the steroid shot.
Comment
Cancel
144586_tn?1284669764
Comment
Comment
Submit Comment
Avatar_universal
Hi I am a bit confused about your comment that 18 units is a lot of novalog for those very high readings Lenny had. I also am on novalog(pen) and metformin.  My numbers haven't been that high in a longtime! For a while I was prescribed 50 units 3x a day.  Yes that is a large amount. MY hc1 (always write that wrong) had gone up to over 11 ):  Stress, severe depression and not caring caused this.  Now the most I have to take is about 25, which is more the exception not the rule.  I am concerned that lenny hasn't written back.  My novalog has never been subjected to heat. I have been on novalog for for several years. I was also on lantus which for some strange reason didn't work for me. Maybe for some of you 18 units is a lot, but I know people that are on much higher dose.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
steroid shot diabetes
Submit Answer
A
A
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
Weight Tracker
Track your weight
Start Tracking Now
Recent Activity
Avatar_universal
Blank
Clifford47 is thinking Comment
Feb 04
463897_tn?1448485050
Blank
MH Community Mgr commented on mommy52's status
Feb 04
3060903_tn?1398568723
Blank
Nighthawk61 commented on mishymoshymarcy's status
Feb 04
Diabetes - Type 2 Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Diabetes Answerers
Avatar_m_tn
Blank
diabetes86
MA
144586_tn?1284669764
Blank
caregiver222